Virginia, 2025

Damaging Winds in Virginia, May 16, 2025

May 16, 2025 · NWS AKQ · 31 events in 12 counties and zones

An upper low northwest of the area resulted in strong southwesterly flow aloft over the Mid-Atlantic. Scattered to numerous strong storms formed during the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$68,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

An upper low northwest of the area resulted in strong southwesterly flow aloft over the Mid-Atlantic. Scattered to numerous strong storms formed during the afternoon and evening hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 16, 3:03 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, May 16, 3:03 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
403 PM EDT Fri May 16 2025

.SYNOPSIS...
Strong to severe thunderstorms are possible through late this
evening. Warm temperatures are again expected on Saturday with
low-end chances for storms near the coast. High pressure
briefly returns for Sunday and Monday. Temperatures cool down
and conditions become unsettled into the middle of next week as
an upper level low pressure system develops west of the area.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 330 PM EDT Friday...

Key Messages:

- A round of strong to severe thunderstorms is possible between
  4-9 PM across the entire area. The main threat with this is
  damaging wind gusts up to 70 mph, with a low-end threat for
  large hail and/or a brief tornado.

- A second round of storms is possible after 2-3 AM tonight,
  which could pose a low-end threat for damaging wind
  gusts. However, this is highly uncertain and depends on the
  evolution of the initial round of storms.

The flow aloft remains WSW late this morning as upper ridging slowly
pushes to our east. A prominent upper low (stacked atop strong sfc
low pressure) continues to spin over the Upper Midwest. Still no
prominent surface features nearby, with a cold front still well to
our NW and high pressure well offshore to our SE. Dry/very war, wx
continues with temps around 90F and mid 60s-lower 70s dew pts, but
am watching strong to severe tstms across SW Virginia. In addition,
a few severe storms have formed near the MD/DE border that are
exhibiting supercellular characteristics. The environment is
characterized by steep low/mid-level lapse rates, strong instability
(2000-3000 J/kg MLCAPE) and 40-50 kt effective shear (mainly speed
shear as hodographs are mostly straight). Strong to severe storms
may impact the MD Eastern Shore during the next couple of hours.
Otherwise, we're watching the convection in western VA which is
expected to reach the Piedmont by 4-5 PM. This is the main area of
convection that we'll be watching for potential severe wx. A Severe
Thunderstorm Watch has been issued for the entire area until 03z/11
PM to account for the threat.

There are still uncertainties with respect to convective coverage
later this aftn/this evening. But consensus (as well as upstream
trends) show that at least a broken line of tstms will cross the CWA
from west to east between 4 PM and 9 PM. This is also supported by
the WoFS This solution is shown by most of the incoming 12z/16 CAMs.
Given the environmental parameters mentioned above (which are much
more favorable for severe wx than we typically see in the Mid-
Atlantic), the main threat will be for severe wind gusts
(potentially to 70 mph). Large hail will also be possible (have seen
reports of 1.75" hail just to our north). Can't rule out a brief
tornado as well, but a lack of directional shear will mitigate the
tornado threat. There will likely be a break in the storms late this
evening-early tonight before a second round of storms potentially
approaches early Sat AM (after 2-3 AM). However, these will be
weakening as they approach but will pose a low-end threat for
damaging wind gusts. Also, if the first round comes through as
advertised, this will act to stabilize the environment and thus
further lessen the threat for additional severe wind early Sat AM.
Have raised PoPs to ~50% through the evening to account for
increased confidence in the first round of convection and will
maintain chc PoPs later tonight.

The Storm Prediction Center has a Slight Risk (Level 2 out of 5) for
the entire area. Lows tonight should be very reminiscent of summer
and range from the upper 60s to lower 70s.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
As of 330 PM EDT Friday...

Key Messages:

- Very warm Saturday with a slight chance of thunderstorms across SE
  VA and NE NC.

- Drying out later Saturday into Sunday behind a cold front.

Another hot day is ahead for Saturday ahead of a cold front as
morning convection should dissipate by 6-9 AM. High temperatures in
the upper 80s to lower 90s are expected, with the warmest temps
across the SE. The main change in the forecast for Saturday is the
waning confidence in severe wx (and also convective initiation
during the aftn) as winds become west and dew pts fall during the
aftn (especially inland). Will keep 20% PoPs across SE VA/NE NC to
account for additional tstm development between 2-8 PM. There will
still likely be a highly conditional severe threat across the SE
given strong sfc heating and still decent shear in place. Of course,
confidence is low regarding any sort of convective initiation. Given
this, SPC has maintained a Level 1 out of 5 (Marginal) severe
weather risk near the coast. The main threat would again be damaging
winds, with large hail also possible. With drier air filtering in
behind the front Saturday night, expect cooler low temps in the
lower to mid 60s.

Still quite warm for Sunday/Monday as only modest cold advection
occurs behind the front. Highs in the lower to mid 80s both days,
warmest across the S and SE and coolest on the Eastern Shore.
Overnight lows Sun night drop into the 50s inland and lower 60s
closer to the coast.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
As of 330 PM EDT Friday...

Key Messages:

- Unsettled weather returns later Tuesday through Thursday.

- Below average temperatures return by late next week and likely
  last into next weekend.

Unsettled wx returns for the mid to late week period as an upper
level low is progged to track from the Midwest to the east coast
from Tuesday through Thursday, before slowly exiting to the NE
by Friday/Friday night. While the specifics remain unclear with
differences among the deterministic guidance, Tuesday night-
Wednesday looks like the wettest period, with a drying trend
expected by Thu as cooler air filters in from the NW. With the
increased precipitation chances, temperatures trend cooler...and
likely below seasonal norms...by Wednesday and Thursday. Below
normal temperatures remain favored through the end of the week
and looking ahead to Memorial Day weekend.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 150 PM EDT Friday...

VFR conditions prevail at the terminals this afternoon with SCT
cumulus. However, scattered showers/tstms (some strong to
severe with brief gusts to 50 kt) across western VA will track
toward the area and potentially impact the terminals between
21-02z. Will maintain PROB30 groups at all of the terminals for
a 3-4 hour window and will amend as needed if it is clear that a
storm is approaching. There will likely be a break in the storms
from 02-07z. A complex of storms will form well to our west and
weaken as it approaches early Saturday morning. However, this
second round of convection may impact the area (especially
RIC/SBY) between 07-12z. Will have VCSH for now given low
confidence. Additional showers/storms will remain possible into
early Saturday morning. Breezy on Sat with W-WSW winds of 10-15
kt with 20-25 kt gusts. Isolated showers and storms are
possible near the coast Saturday afternoon, but PoPs are only
~20%.

Outlook...Prevailing VFR conditions are expected over the
weekend into early next week.

&&

.MARINE...
As of 400 PM EDT Friday...

ey Messages...

- Severe storms possible through this evening with wind gusts in
excess of 50 kt possible.

- SW winds gusting to 20 to 25 kt in the lower Chesapeake Bay/
York/James Rivers and Currituck Sound on Saturday. A small craft
advisory is in effect.

- More tranquil marine weather expected Sunday into early next week.

SW winds mostly 10 kt or less across the waters this afternoon with
a weak trough across the waters. The main concern through this
evening will be the chances for severe thunderstorms and the
potential for severe wind gusts. Currently one storm just north of
Ocean City that will likely impact the far northern Coastal Waters
near the MD/DE waters for the next few hours. However, latest high
resolution forecast guidance suggests that strong to severe storms
will impact the waters perhaps as early as 5 to 7 pm over the
central Chesapeake Bay and 6 to 9 pm over the remainder of the
waters. These storms have the potential for wind gusts in excess of
50 kt and large hail as they move through. Any storm threat should
exit by 9 to 10 pm.

The pressure gradient picks up over the waters somewhat on Saturday
ahead of the cold front. These southwest winds will become rather
gusty over land, however some of these 20kt gusts will likely impact
the southern Chesapeake Bay, James/York Rivers and Currituck Sound.
As such, have issued a small craft advisory for these areas on
Saturday into Saturday evening. SW winds decrease early Saturday
evening as the front pushes through. Behind the front, winds
gradually turn west then northwest on Sunday. Low pressure then
deepens over the Canadian Maritimes Sun night into Monday which
should allow for NW winds to increase to around 15 kt across the
waters. May need small craft advisories with this northerly surge
but there is still some uncertainty. Winds gradually turn to the
east by Tuesday as low pressure develops to the west of the area and
a frontal boundary stays south of the region.

&&

.HYDROLOGY...
As of 300 PM EDT Thursday...

Flood Warnings continue along the James River, at Richmond-
Westham, and Richmond Locks have crested, but will remain in
minor flood stage through Friday night. See water.noaa.gov for
more site- specific information.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 10 AM to 10 PM EDT Saturday for
     ANZ632-634-636>638.
     Small Craft Advisory from 10 AM to 7 PM EDT Saturday for
     ANZ633.

&&

SYNOPSIS...SW
NEAR TERM...ERI
SHORT TERM...ERI/SW
LONG TERM...KMC/SW
AVIATION...ERI
MARINE...MRD
HYDROLOGY...
Hazardous weather outlook, May 16, 2:30 PM EST, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
330 PM EDT Fri May 16 2025

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-171930-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward-
Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-
Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex-
Mathews-Greensville-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
330 PM EDT Fri May 16 2025

...SEVERE THUNDERSTORM WATCH 264 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, north central Virginia, south central Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Scattered strong to severe storms are possible this afternoon into
tonight. Damaging winds are the primary threat, but large hail and
a tornado or two are also possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional strong to severe storms are possible Saturday afternoon
and evening, but confidence is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, May 16, 2:30 PM EST, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
330 PM EDT Fri May 16 2025

MDZ025-162015-
Maryland Beaches MD-
330 PM EDT Fri May 16 2025

...A STRONG THUNDERSTORM WILL IMPACT  THROUGH 415 PM EDT...

At 329 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ocean City, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small trees and blow around
         unsecured objects. Wind impacting handling of high profile
         vehicles. Minor hail damage to outdoor objects is possible.

This storm will remain over mainly rural areas of , including the
following locations... West Ocean City and Ocean City Municipality.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Maryland.

&&

LAT...LON 3827 7505 3824 7507 3832 7515 3845 7509
      3845 7505
TIME...MOT...LOC 1929Z 312DEG 15KT 3837 7504

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

BROWN

The radar

The Norfolk radar (KAKQ), 130 km away, was scanning. The volume nearest the first event began at 21:20 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lunenburg

When
May 16, 4:18 PM EST
Where
Lunenburg County, 0.88 mi SE of Ft Mitchell
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
36.910, -78.470

A tree was down blocking the road on Fort Mitchell Drive.

Thunderstorm Wind, Lunenburg

When
May 16, 4:23 PM EST
Where
Lunenburg County, 1.77 mi NE of Kells Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
36.900, -78.380

Several trees fell down near Courthouse Road.

Thunderstorm Wind, Lunenburg

When
May 16, 4:23 PM EST
Where
Lunenburg County, 2.31 mi WNW of Pleasant Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.010, -78.410

A tree fell down near Lunenburg County Road.

Thunderstorm Wind, Lunenburg

When
May 16, 4:25 PM EST
Where
Lunenburg County, 0.88 mi SW of Rehoboth
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.910, -78.360

A tree fell down, blocking Rehobeth Road due to the storms.

Thunderstorm Wind, Lunenburg

When
May 16, 4:33 PM EST
Where
Lunenburg County, Oral Oaks
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.920, -78.200

A tree fell down along Oral Oaks Road.

Thunderstorm Wind, Lunenburg

When
May 16, 4:36 PM EST
Where
Lunenburg County, 1.79 mi ENE of Kenbridge
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
36.980, -78.120

Several trees fell down along Poorhouse Road.

Thunderstorm Wind, Mecklenburg

When
May 16, 4:45 PM EST
Where
Mecklenburg County, 0.89 mi SE of Boydton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
36.660, -78.390

Numerous trees fell down across the county, especially near Boydton and Clarksville.

Thunderstorm Wind, Brunswick

When
May 16, 4:50 PM EST
Where
Brunswick County, 1.3 mi ESE of Alberta
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
36.860, -77.850

Multiple trees fell down on I-85 south bound.

Thunderstorm Wind, Westmoreland

When
May 16, 4:59 PM EST
Where
Westmoreland County, 0.54 mi W of Coles Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
38.150, -76.640

Several trees fell down in Coles Point.

Thunderstorm Wind, Dinwiddie

When
May 16, 5:02 PM EST
Where
Dinwiddie County, 5.77 mi SSE of Dewitt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
36.950, -77.620

A tree fell down near the intersection of McKenny Highway and Cherry Hill Road.

Thunderstorm Wind, Brunswick

When
May 16, 5:02 PM EST
Where
Brunswick County, 1.79 mi ESE of Rawlings
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
36.940, -77.740

A tree fell down along US-1 near Old Stage Road.

Thunderstorm Wind, Sussex

When
May 16, 5:15 PM EST
Where
Sussex County, 4.96 mi NNW of Peanut
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.940, -77.500

A tree fell down along Little Mill Road.

Thunderstorm Wind, Sussex

When
May 16, 5:20 PM EST
Where
Sussex County, 4.48 mi W of Peanut
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
36.860, -77.560

A tree fell down along Walkers Mill Road.

Thunderstorm Wind, Sussex

When
May 16, 5:30 PM EST
Where
Sussex County, 0.88 mi NW of Waverly
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.040, -77.090

A tree fell down along Sylvan Road.

Thunderstorm Wind, Sussex

When
May 16, 5:30 PM EST
Where
Sussex County, 3.91 mi WNW of Homeville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
36.980, -77.230

Several trees fell down along VA-35.

Thunderstorm Wind, Northampton

When
May 16, 5:30 PM EST
Where
Northampton County, 0.55 mi E of Exmore
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
37.530, -75.820

A picture was shared showing a large tree which had fallen down onto a home in Exmore.

Thunderstorm Wind, Northampton

When
May 16, 5:35 PM EST
Where
Northampton County, 0.88 mi SE of Willis Wharf
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.510, -75.810

Storms damaged trees and power lines in Northampton County.

Thunderstorm Wind, Accomack

When
May 16, 5:36 PM EST
Where
Accomack County, 1.3 mi ENE of Quinby
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.560, -75.730

Several trees fell down in Quinby.

Thunderstorm Wind, Southampton

When
May 16, 5:42 PM EST
Where
Southampton County, 0.88 mi NW of Ivor
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
36.910, -76.890

Several trees fell down in Ivor.

Thunderstorm Wind, Suffolk (C)

When
May 16, 5:53 PM EST
Where
Suffolk (C) County, 0.89 mi NW of Holland
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
36.690, -76.780

Power lines fell down due to strong winds from storms.

Thunderstorm Wind, Suffolk (C)

When
May 16, 5:59 PM EST
Where
Suffolk (C) County, 0.89 mi NW of Kings Fork
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.790, -76.630

Power lines fell down due to strong winds from storms.

Thunderstorm Wind, Suffolk (C)

When
May 16, 5:59 PM EST
Where
Suffolk (C) County, 0.55 mi E of Somerton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
36.570, -76.740

Power lines fell down due to strong winds from storms.

Thunderstorm Wind, Suffolk (C)

When
May 16, 6:00 PM EST
Where
Suffolk (C) County, 1.3 mi WSW of Wiles Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
36.770, -76.600

A tree fell down in Suffolk near the intersection of US-460 and US-58.

Thunderstorm Wind, Suffolk (C)

When
May 16, 6:00 PM EST
Where
Suffolk (C) County, 0.55 mi W of Reids Ferry
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.800, -76.580

Power lines fell down due to strong winds from storms.

Thunderstorm Wind, Suffolk (C)

When
May 16, 6:02 PM EST
Where
Suffolk (C) County, 1.77 mi SW of South Suffolk
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.700, -76.600

Power lines fell down due to strong winds from storms.

Thunderstorm Wind, Suffolk (C)

When
May 16, 6:02 PM EST
Where
Suffolk (C) County, 0.55 mi W of Suffolk
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.730, -76.590

Power lines fell down due to strong winds from storms.

Thunderstorm Wind, Suffolk (C)

When
May 16, 6:04 PM EST
Where
Suffolk (C) County, Nansemond Shrs
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.850, -76.500

Power lines fell down due to strong winds from storms.

Thunderstorm Wind, Portsmouth (C)

When
May 16, 6:19 PM EST
Where
Portsmouth (C) County, 2.21 mi W of Portsmouth
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.820, -76.370

A tree fell onto an apartment building, causing the building to partially collapse.

Thunderstorm Wind, Chesapeake (C)

When
May 16, 6:20 PM EST
Where
Chesapeake (C) County, 0.89 mi NW of Gilmerton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
36.780, -76.330

Power lines fell down due to strong winds from storms.

Thunderstorm Wind, Portsmouth (C)

When
May 16, 6:20 PM EST
Where
Portsmouth (C) County, 4.32 mi NW of Portsmouth
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.860, -76.390

A tree fell down near Tyre Neck Road.

Thunderstorm Wind, Portsmouth (C)

When
May 16, 6:20 PM EST
Where
Portsmouth (C) County, 2.61 mi WNW of Portsmouth
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
36.840, -76.370

A tree fell down along Churchland Bridge.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264883, 1264884, 1264885, 1264886, 1264887, 1264888, 1264889, 1264890, 1264895, 1264893, 1264894, 1264891, 1264892, 1264903, 1264904, 1264905, 1264896, 1264900, 1264898, 1264915, 1264910, 1264913, 1264897, 1264911, 1264908, 1264909, 1264907, 1264899, 1264902, 1264917, 1264918.